MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD MODIFIED SKULL CLAMP

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD MODIFIED SKULL CLAMP
Catalog Number A1059
Medical Device Problem Code Mechanics Altered (2984)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 04/01/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mayfield modified skull clamp (a1059) was returned for evaluation: device history record (dhr) - the dhr was reviewed and shows no abnormalities related to the reported failure.Failure analysis - the reported complaint is confirmed from the evaluation.The skull clamp has both rotational and lateral movement and a residue buildup is present.The lock will need new components added to replace worn internal parts and the unit will need to be machined to have heli-coils added to large starburst threads.Further, since a patient injury was involved, the unit was sent to quality engineering (qe) for further investigation.Qe confirmed the initial findings of the service team and noted that the unit was in worn condition and had significant movement present in the swivel lock.To resolve the issues, the roundhead screw, adjustment screw, label, screw, nut, washers, o-ring, ball bearings, wave springs and helicoils will be replaced.Root cause - the complaint is confirmed via inspection of the unit.The probable root cause is routine use and wear and improper maintenance resulting in rotational and lateral movement present in the lock with a residue buildup; requiring replacement of worn internal parts and cleaning.Additionally, the unit is over 6 years old and does not have a service history.No further investigation is required based on the acceptability of risk and no adverse trends identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.
 
Event or Problem Description
A facility reported that during a posterior cervical fusion procedure, the locking mechanism of the mayfield modified skull clamp (a1059) did not engage which caused a scalp laceration to the patient requiring stiches to close the laceration.There was no surgical delay.The patient was discharged home on (b)(6) 2026.

Brand Name
MAYFIELD MODIFIED SKULL CLAMP
Common Device Name
MAYFIELD
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH 45227
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH 45227
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key25060758
Report Number3004608878-2026-00048
Device Sequence Number18480111
Product Code HBL
UDI-Device Identifier10381780253457
UDI-Public10381780253457
Combination Product (Y/N)N
PMA/510(K) Number
PRE-AMEND
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberA1059
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2026
Initial Report FDA Received Date05/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/02/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age67 YR
Patient SexFemale
Patient RaceWhite